Transforming spanning trees: A lower bound

K. Buchin, A. Razen, T. Uno, U. Wagner

    Research output: Contribution to journalArticleAcademicpeer-review

    5 Citations (Scopus)

    Abstract

    For a planar point set we consider the graph whose vertices are the crossing-free straight-line spanning trees of the point set, and two such spanning trees are adjacent if their union is crossing-free. An upper bound on the diameter of this graph implies an upper bound on the diameter of the flip graph of pseudo-triangulations of the underlying point set. We prove a lower bound of O(logn/loglogn) for the diameter of the transformation graph of spanning trees on a set of n points in the plane. This nearly matches the known upper bound of O(logn). If we measure the diameter in terms of the number of convex layers k of the point set, our lower bound construction is tight, i.e., the diameter is in O(logk) which matches the known upper bound of O(logk). So far only constant lower bounds were known.
    Original languageEnglish
    Pages (from-to)724-730
    JournalComputational Geometry
    Volume42
    Issue number8
    DOIs
    Publication statusPublished - 2009

    Fingerprint Dive into the research topics of 'Transforming spanning trees: A lower bound'. Together they form a unique fingerprint.

  • Cite this